MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM THREADED GUIDE WIRE 150MM; WIRE, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM THREADED GUIDE WIRE 150MM; WIRE, SURGICAL
Model Number 292.72
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: jdw.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.510k pre-amen.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2018, during a left elbow procedure the threaded guide wire broke off and the partially threaded screw sheared off.The head of the unknown fully threaded screw broke off.Pieces was left in the patient.There was a thirty to forty minutes delayed in the procedure and was completed successfully.Patient status was stable.There was no plan for another surgery to get the pieces out of the patient.This report is one (1) guide wire.This complaint involves three (3) devices.This report is 1 of 3 for pc-(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: visual inspection: the x-ray of the 1.6 mm threaded guide wire 150 mm (part # 292.72, lot unknown) was received at us cq.Per the medical safety officer, the guide wire broke, and the device is embedded in the patient.The remainder of the guide wire was not returned to us cq.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed as the relevant part was not returned.Document/specification review: the relevant drawing(s) was reviewed; a dhr review and material review could not be performed as the lot number is unknown.Conclusion: the complaint condition is confirmed as the x-ray of the 1.6 mm threaded guide wire 150 mm (part # 292.72, lot unknown) was received showing the guide wire broken off and the rest of the device embedded in the patient.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.D10: complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.6MM THREADED GUIDE WIRE 150MM
Common Device Name
WIRE, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8117466
Report Number2939274-2018-55172
Device Sequence Number1487174
Product Code LRN
UDI-Device Identifier10886982180889
UDI-Public(01)10886982180889
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number292.72
Device Catalogue Number292.72
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer12/04/2018
01/08/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/21/2018
01/08/2019
Patient Sequence Number1
Patient Age36 YR
Patient Weight97